Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    3
  • views
    2180

End Of The First Month...

JennJenn

369 views

Hello! Just wanted to introduce myself. I'm a 29 year old white female with a history of moderate to severe cystic acne on my face/neck for 12 years. No underlying health issues and I exercise regularly. I have tried everything available - topical treatments, switching birth controls, antibiotics, photodynamic therapy - you name it, I've tried it. I've always had sensitive skin, so I've grown up using hypoallergenic and noncomedogenic products on my face (and body). Anytime I used anything strong, it would send my face into a frenzy of irritation, often making me break out even more. After going through everything (like most of us do!), I finally broke down, and decided to try Claravis (Accutane). The idea had been offered to me years ago by my dermatologist, however, I was entering grad school, and didn't want to deal with any possible side effects at the time. The idea came back to me after my boyfriend told me he was on it when he was a teen. Since I was afraid of the side effects, he eased my mind, and agreed to keep an eye out on me for any abnormal behaviors or changes in me (we live together). Now, I can proudly say, that I've just finished my first month of Claravis, 30 mg/day. The doctor has increased the dosage now to 60 mg/day (had my monthly appointment today). My side effects in the first month were: mild changes in vision (distance has always been poor, it's worse now), dryness around my mouth, red, cracked lips, bloody nose (only 2 times), increased thirst, increased sleep (maybe in the past week, only because of my period). Also, today only - noted a rash on my hands...however, I work in a hospital and use strong hand wash and strong foam antibacterial which the dermatologist said was most likely the cause of the rash. It burned a little bit when I put lotion on in. He gave me some prescription strength cortisone to put on it - will let you know how it is tomorrow. I'm open for questions!



2 Comments


Wow we have a lot in common. I am 29 and I also work in a hospital. I am on my 3rd week of Clavaris (40 mg) and have had similar side effects as you. I have had dryness around my mouth and cracked lips. I have had some noticable rashes but also attributed them to the chemicals from work and not so much the medications fault. Hope that you have continued success.

Share this comment


Link to comment

Keep me posted on your progress! I'm curious to know how things work out. My skin today has been really dry - and the rash on my hands has somewhat cleared up. You may just want to moisturize at night, or put some cortisone on them. We do use a lot of harsh chemicals throughout the day in the hospitals - gotta kill off all of those viruses! My rash may also have been from using scented lotion (lightly scented), or from being dehydrated and dry. I went out and had a few beers on Saturday night - so my body could have been telling me to rehydrate. Today is the 2nd day of 60 mg's - and I'm feeling just fine...possibly a little bit more dry than before, but it could just be because it has been colder the past few days where I live (Washington, DC). As for the cracked lips - I've been using Chapstick Over Night treatment (only at night because it's very greasy) - which comes in a purple-ish blue-ish tube. Hope you had a good day, and keep in touch.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×